Alert archive / Florida / Areal Flood Warnings in 2016

Areal Flood Warning 13, NWS Melbourne, FL

October 7, 2016Volusia County, Florida

NWS Melbourne, FL issued this areal flood warning at Oct 7, 2016, 11:43 AM EDT for Volusia County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2016, 11:43 AM EDT (15:43 UTC)
Expired
Oct 7, 2016, 2:30 PM EDT
In force
3 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 111 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 12:11 PM EDTFLOODOrmond Beach, FLPORTIONS OF A1A CLOSED IN ORMOND BEACH DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 3.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 429 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
429 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

002 
WGUS42 KMLB 071543
FLWMLB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1143 AM EDT FRI OCT 7 2016

FLC127-071830-
/O.NEW.KMLB.FA.W.0013.161007T1543Z-161007T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VOLUSIA FL-
1143 AM EDT FRI OCT 7 2016

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* FLOOD WARNING FOR...
  VOLUSIA COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 230 PM EDT

* AT 1135 AM EDT...DOPPLER RADAR INDICATED WIDESPREAD HEAVY RAIN ON
  THE WEST SIDE OF HURRICANE MATTHEW THAT WILL CAUSE FLOODING OVER
  MUCH OF VOLUSIA COUNTY. SEVERAL INCHES OF RAIN HAVE FALLEN ACROSS
  THE COUNTY SINCE THE ONSET OF THE HURRICANE. 
 
  SOME GROUND REPORTS IN VOLUSIA INCLUDE 3 TO 4 INCHES IN DE LAND...
AND 2 TO 3 INCHES IN ORMOND BEACH. RADAR ESTIMATES MOST OF THE
COUNTY HAS RECEIVED AT LEAST 3 INCHES OF RAIN WITH MORE TO COME. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DELTONA...DAYTONA BEACH...PORT ORANGE...ORMOND BEACH AND DELAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. ALL
INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

&&

LAT...LON 2943 8107 2879 8072 2879 8097 2861 8097
      2862 8099 2881 8107 2883 8111 2880 8113
      2879 8117 2880 8121 2883 8123 2885 8135
      2899 8136 2932 8168 2938 8142 2926 8142
      2927 8115 2941 8116

$$

BRAGAW

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Oct 7, 10:35 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Oct 7, 10:35 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1035 AM EDT FRI OCT 7 2016

.DISCUSSION...

...VERY DANGEROUS HURRICANE MATTHEW WILL CONTINUE TO MOVE NORTH JUST
OFFSHORE THE VOLUSIA COAST INTO THIS AFTERNOON...

KMLB WSR-88D indicates center of Major Hurricane Matthew presently
approx 30 miles east of New Smyrna Beach with strongest winds now
focused on the Volusia coast. Conditions gradually improving across
southern sections, including Martin, Saint Lucie, Indian River and
Okeechobee counties.

As Matthew continues to pull north and slowly away from EC FL, this
will necessitate adjustments to the TS and Hurricane warnings. For
the 11 am advisory, we have coordinated with NHC to remove the TS
Warning for Okeechobee and Treasure coast counties, back down
southern Brevard, Osceola, Orange and Seminole to a Trop Storm
warning and maintain hurricane warning for north Brevard and coastal
Volusia.

Main concerns continue to be the damaging winds and storm surge
along the Volusia and Brevard coasts. Also, persistent rains on the
west and SW side of Matthew within rainbands will contribute to a
flooding concern.

Tonight...Bands of convection wrapping around to the south of
Matthew will continue into tonight. Winds will back to more west-
southwest as Matthew pulls farther away to N-NE. Gradual decrease in
wind speeds overnight but remaining breezy to windy through the late
night hours...especially northern sections.

&&

.AVIATION...Wind gusts to tropical storm force will continue through
18Z for terminals MLB northward with gusts to hurricane force at
DAB. Winds will gradually decrease after 18Z as Matthew pulls away
from the area but MVFR cigs and vsbys will occur in rainbands on the
backside.

&&

.MARINE...
Major Hurricane Matthew moving over the nearshore waters off
Volusia. Small craft should remain in port.

&&

.HYDROLOGY...St Johns River has risen above Action Stage at Astor due
to strong northerly wind component. Rise expected to continue today
as the northerly winds strengthen near the mouth and impede further
downstream flow...so Astor point is forecast is to go to Major Flood
Stage later today...and minor flood stage at Deland by early
Saturday. Additional Flood warnings are in effect...on the Little
Wekiva River near Altamonte Springs where heavy rainfall caused
rapid rises. Also, moderate flooding expected on the St Johns near
Geneva by late this weekend from heavy rainfall.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  76  86  70 / 100  60  20  10
MCO  82  76  87  70 / 100  50  20  10
MLB  84  77  88  72 / 100  50  20  10
VRB  85  78  89  71 / 100  40  20  10
LEE  82  75  87  69 / 100  40  20  10
SFB  83  75  87  70 / 100  50  20  10
ORL  82  75  87  71 / 100  50  20  10
FPR  86  77  89  71 /  90  40  20  10

&&

.MLB Watches/Warnings/Advisories...
FL...Flood Watch through this evening for Coastal Volusia County-
     Indian River-Inland Volusia County-Martin-Northern Brevard
     County-Okeechobee-Orange-Osceola-Seminole-Southern Brevard
     County-St. Lucie.

     Hurricane Warning for Volusia-Northern Brevard.

     Tropical Storm Warning for southern Brevard-Orange-
     Osceola-Seminole-Northern Lake-Southern Lake.

AM...Hurricane Warning for Flagler Beach to Cocoa Beach 0-60 nm-
    Tropical Storm Warning for Cocoa Beach to Jupiter Inlet 0-60 nm.

&&

TEAM WFO MELBOURNE
Hazardous weather outlook, Oct 7, 5:55 AM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
555 AM EDT FRI OCT 7 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
555 AM EDT FRI OCT 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

FOR DETAILED INFORMATION REGARDING WEATHER HAZARDS ASSOCIATED WITH
MAJOR HURRICANE MATTHEW AS IT CONTINUES TO MOVE NEAR THE EAST CENTRAL
FLORIDA COAST TODAY, PLEASE REFER TO THE LATEST HURRICANE LOCAL
STATEMENT FROM THE NATIONAL WEATHER SERVICE IN MELBOURNE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS BOATING CONDITIONS AND A RIP CURRENT DANGER WILL LINGER INTO
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
FORMAL ACTIVATION OF SKYWARN SPOTTER NETWORKS WILL CONTINUE TODAY.

GLITTO

In the hours before

Local storm report, Oct 7, 7:29 AM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
729 AM EDT FRI OCT 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 AM     TROPICAL STORM   6 N EDGEWATER           29.05N 80.90W
10/07/2016                   VOLUSIA            FL   MESONET

            WXFLOW SITE MEASURED WIND GUST OF 60KT/69MPH FROM NE

0705 AM     HURRICANE        8 SSE PLAYALINDA BEACH  28.54N 80.57W
10/07/2016                   BREVARD            FL   OTHER FEDERAL

            USAF TOWER KSC-108 MEASURED WIND GUST OF 84KT/97MPH FROM
            NNW

&&

JRS
Local storm report, Oct 7, 7:40 AM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
740 AM EDT FRI OCT 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     HURRICANE        8 SSE PLAYALINDA BEACH  28.54N 80.57W
10/07/2016                   BREVARD            FL   OTHER FEDERAL

            USAF TOWER KSC-108 MEASURED WIND GUST OF 84KT/97MPH FROM
            NNW

0730 AM     HURRICANE        8 SSE PLAYALINDA BEACH  28.54N 80.57W
10/07/2016                   BREVARD            FL   OTHER FEDERAL

            USAF TOWER KSC-108 MEASURED WIND GUST OF 90KT/103MPH FROM
            NW

&&

JRS
Local storm report, Oct 7, 8:12 AM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
812 AM EDT FRI OCT 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 AM     HURRICANE        5 NE PORT CANAVERAL     28.46N 80.53W
10/07/2016                   BREVARD            FL   MESONET

            USAF WIND TOWER 3 RECORDED A WIND GUST OF 100 MPH /87 KT
            FROM THE NORTH.

0657 AM     TROPICAL STORM   ORLANDO INTERNATIONAL A 28.42N 81.32W
10/07/2016                   ORANGE             FL   ASOS

            ASOS MEASURED WIND GUST OF 44KT/51MPH FROM NW

0722 AM     TROPICAL STORM   DAYTONA BEACH AIRPORT   29.17N 81.07W
10/07/2016                   VOLUSIA            FL   ASOS

            ASOS MEASURED WIND GUST OF 58KT/67MPH FROM NE

0745 AM     HURRICANE        3 E HAULOVER CANAL      28.74N 80.70W
10/07/2016                   BREVARD            FL   OTHER FEDERAL

            USAF TOWER KSC-19 MEASURED SUSTAINED WIND OF 75 MPH AND
            GUST OF 105 MPH

0800 AM     HURRICANE        4 NNE HAULOVER CANAL    28.80N 80.74W
10/07/2016                   VOLUSIA            FL   OTHER FEDERAL

            USAF TOWER KSC-22 MEASURED SUSTAINED WIND OF 75MPH AND
            GUST TO 102MPH

&&

JRS
Local storm report, Oct 7, 8:28 AM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
828 AM EDT FRI OCT 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     HEAVY RAIN       5 NE LAKE MARY          28.81N 81.28W
10/07/2016  M7.04 INCH       SEMINOLE           FL   CO-OP OBSERVER

            OBSERVER SFNF1 REPORTS 24 HOUR RAINFALL OF 7.04 INCHES

&&

JRS
Local storm report, Oct 7, 9:46 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
946 AM EDT FRI OCT 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 AM     HURRICANE        6 N EDGEWATER           29.05N 80.90W
10/07/2016                   VOLUSIA            FL   MESONET

            WXFLOW SITE MEASURED WIND GUST OF 71KT/82MPH FROM NE

0855 AM     HURRICANE        4 N HAULOVER CANAL      28.80N 80.74W
10/07/2016                   VOLUSIA            FL   OTHER FEDERAL

            USAF TOWER KSC-22 MEASURED WIND GUST OF 93KT/107MPH FROM
            NW

0913 AM     HURRICANE        5 NNE NEW SMYRNA BEACH  29.09N 80.90W
10/07/2016                   AMZ550             FL   MESONET

            WXFLOW SITE MEASURED WIND GUST OF 70KT/80MPH FROM N

0920 AM     HURRICANE        5 NW HAULOVER CANAL     28.79N 80.80W
10/07/2016                   BREVARD            FL   OTHER FEDERAL

            USAF TOWER KSC-421 MEASURED WIND GUST OF 70KT/80MPH FROM
            NW

&&

JRS
Local storm report, Oct 7, 10:25 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1025 AM EDT FRI OCT 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HURRICANE        5 SW PATRICK AIRFORCE B 28.18N 80.66W
10/07/2016                   BREVARD            FL   PUBLIC

            PUBLIC REPORTS A 40 FT TREE UPROOTED AND FELL ON THE ROOF
            OF HOME

&&

JRS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 9:21 PM EDTAreal Flood WarningMLBLake, Orange, Seminole, Volusia84 min
Oct 6, 9:44 PM EDTRiver Flood WarningMLBSeminole31 hr
Oct 6, 11:07 PM EDTAreal Flood WarningMLBLake, Orange, Seminole, Volusia83 min
Oct 7, 2:46 AM EDTAreal Flood WarningMLBBrevard, Indian River, Saint Lucie3 hr
Oct 7, 5:26 AM EDTExtreme Wind WarningMLBBrevard109 min
Oct 7, 5:43 AM EDTAreal Flood WarningMLBBrevard, Seminole, Volusia3 hr
Oct 7, 8:36 AM EDTAreal Flood WarningMLBBrevard, Seminole, Volusia3 hr
Oct 7, 3:59 PM EDTCoastal Flood AdvisoryMLBVolusia24 hr
Oct 7, 4:26 PM EDTSmall Craft AdvisoryMLB9 days

Nearby

Areal Flood Warnings in Florida, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.